Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 2, NWS Nashville, TN

February 21, 2015Hickman County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 21, 2015, 10:30 PM CST for Hickman County, Tennessee. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2015, 10:30 PM CST (04:30 UTC)
Expired
Feb 22, 2015, 12:41 PM CST
In force
14 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 14.25 ft at Feb 21, 2015, 11:00 PM CST.

actionminormoderate510152002/2202/23
Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS44 KOHX 220430
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1030 PM CST SAT FEB 21 2015

...The National Weather Service in Nashville, TN has issued a flood warning for 
the following rivers in middle Tennessee...

  Piney River Near Vernon AFFECTING Hickman County

.Due to 2 to 4 inches of rainfall today and warming temperatures causing snow and ice to melt, the Piney River near Vernon has gone into minor flood stage. Expectations are for the Piney to crest between 15 and 16 feet Sunday morning and begin to fall Sunday evening.  Please take the proper precautions for minor flooding in this area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC081-221630-
/O.NEW.KOHX.FL.W.0002.150222T0430Z-000000T0000Z/
/VERT1.1.ER.150222T0311Z.150222T0415Z.000000T0000Z.UU/
1030 PM CST SAT FEB 21 2015

The National Weather Service in Nashville, TN has issued a 

* Flood Warning for 
  The Piney River Near Vernon
* From this evening until further notice.
* At 10 PM Saturday the stage was...14.3 feet
* Flood stage is 14.0 feet.
* At 17.0 feet...Flooding of area roads may hinder travel near the Piney River 
  from Interstate 40, through Pinewood and Nunnelly, to the Duck River. This 
  includes areas near Plunders Creek Rd, Garner Creek Rd, Pinewood Rd, Mill 
  Creek Rd, and Pretty Creek Rd.
* At 14.0 feet...Flooding begins to impact low lying areas along the river from 
  Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area 
  roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver 
  Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.


&&


LAT...LON  MISSING


$$
1 follow-up statement
499 
WGUS44 KOHX 221841
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1241 PM CST SUN FEB 22 2015

The flood warning for the Piney River has been canceled. The river has
dropped below action stage and is continuing to drop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC081-221911-
/O.CAN.KOHX.FL.W.0002.000000T0000Z-150222T1841Z/
/VERT1.1.ER.150222T0311Z.150222T0430Z.150222T0605Z.UU/
1241 PM CST SUN FEB 22 2015

* At 12PM Sunday the stage was...7.9 feet
* Flood stage is 14.0 feet.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.


&&



LAT...LON  MISSING


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:11 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 21, 9:11 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
911 PM CST SAT FEB 21 2015

.UPDATE...FOR EVENING DISCUSSION.

&&

.DISCUSSION...

A QUICK SECOND UPDATE THIS EVENING AS RAINS SPEED OUT OF THE MID-
STATE AREA. HAVE BACKED POPS OFF SIGNIFICANTLY AFTER 06Z BASED ON
RADAR TRENDS AND LATEST HI-RES GUIDANCE. FLOODING CONCERNS ARE
STILL HIGH AS MELTING OF SNOW/ICE AND RUNOFF FROM EARLIER RAINS
ARE CAUSING RISES ON AREA RIVERS AND STREAMS. AS ALWAYS...PLEASE
INFORM THIS OFFICE OF ANY FLOODING YOU MAY BE EXPERIENCING IN YOUR
AREA.

PATCHY FOG HAS ALREADY BEGUN TO DEVELOP AROUND MIDDLE TN THIS
EVENING. THIS WILL PERSIST AND AS TEMPERATURES FALL BELOW
FREEZING...SOME FREEZING FOG MAY DEVELOP AS WELL. I DON'T SEE THIS
AS BEING A BIG CONCERN BECAUSE AREA ROADWAYS ARE STILL VERY WET
AND THOSE ALONE WILL LIKELY ICE OVER AS TEMPS FALL BELOW FREEZING
TONIGHT BUT I WANTED TO MENTION IT NONETHELESS.

UPDATES ARE ALREADY OUT.

UNGER

&&

.AVIATION...00Z TAF DISCUSSION.

SHOWERS ARE SLOWLY WORKING THEIR WAY OFF TO THE EAST...WITH KCKV
ALMOST ON THE BACK EDGE OF THE PRECIPITATION. THE PRECIP SHOULD
WORK ITS WAY THROUGH ALL TAF SITES AFTER 06Z. WITH AMPLE MOISTURE
NEAR THE SURFACE...CHANCES FOR FOG WILL IMPACT THE TERMINALS
THROUGH THE TAF CYCLE. CIGS WILL LIKELY REMAIN IFR WITH PERIODS OF
LIFR POSSIBLE. MODELS ARE HINTING THAT DRIER AIR MAY MOVE IN ALOFT
TOMORROW...HOWEVER ALSO INDICATE THAT LOW LEVEL MOISTURE WILL
REMAIN. LEFT IN IFR BKN CIGS AND LOWER VISIBILITIES INTO THE DAY
TOMORROW AS CHANCES FOR LIGHT PRECIP MAY POP INTO THE FORECAST.

NOTE: THE ASOS AT CROSSVILLE /KCSV/ IS DOWN UNTIL MONDAY. WILL BE
DOING AMD NOT SKED FOR THE TERMINAL UNTIL THE ASOS CAN BE
REPAIRED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ005>011-023>034-
056>066-075-077>080.

&&

27
Hazardous weather outlook, Feb 21, 6:20 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CST SAT FEB 21 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-230030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
620 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

HEAVY RAINS FROM TODAY...PLUS MELTING SNOW AND ICE...ARE CREATING
FLOOD PROBLEMS AROUND MIDDLE TENNESSEE. EVEN WITH THE RAIN
ENDING...THESE FLOOD PROBLEMS WILL LIKELY PERSIST. A FLOOD WATCH
HAS BEEN ISSUED THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...ON TOP OF ACCUMULATED ICE AND SNOW THAT WILL MELT AS
SUNDAY MORNING PROGRESSES...MAY LEAD TO CONTINUED FLOODING ACROSS
THE MID-STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY FLOODING PROBLEMS THEY MAY HAVE TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

27

In the hours before

Local storm report, Feb 21, 6:18 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CST SAT FEB 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     ICE STORM        9 NNW COOKEVILLE        36.28N  85.57W
02/21/2015                   JACKSON            TN   FACEBOOK

            PORCH ROOF COLLAPSED DUE TO THE WEIGHT OF ICE.

&&

EVENT NUMBER OHX1500228

JACKSON
Local storm report, Feb 21, 6:36 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CST SAT FEB 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     ICE STORM        CROSSVILLE              35.95N  85.04W
02/21/2015                   CUMBERLAND         TN   BROADCAST MEDIA

            105.7 FM SIGNAL TOWER COLLAPSED

&&

EVENT NUMBER OHX1500229

JACKSON
Local storm report, Feb 21, 7:41 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CST SAT FEB 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLOOD            2 W THOMPSONS STATION   35.80N  86.95W
02/21/2015                   WILLIAMSON         TN   EMERGENCY MNGR

            WATER FLOWING ACROSS JOHNSONS HOLLOW ROAD

&&

EVENT NUMBER OHX1500230

JACKSON
Special weather statement, Feb 21, 9:01 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
901 PM CST SAT FEB 21 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-221215-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
901 PM CST SAT FEB 21 2015

...SLICK ROADS EXPECTED TO DEVELOP AGAIN SUNDAY MORNING...

ALTHOUGH TEMPERATURES WARMED ABOVE FREEZING ACROSS ALL OF MIDDLE
TENNESSEE THIS AFTERNOON...TEMPERATURES ARE EXPECTED TO DROP INTO
THE UPPER 20S TO LOWER 30S TONIGHT. WET AND SLUSHY ROADS FROM THE
MELTED ICE AND SNOW WILL REFREEZE TONIGHT...CAUSING SLICK ROADWAYS.
MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION IF TRAVELING LATE
TONIGHT AND SUNDAY MORNING.

IN ADDITION TO THE POTENTIAL FOR BLACK ICE...FREEZING FOG MAY ALSO
DEVELOP. VISIBILITIES MAY DROP BELOW ONE MILE AT TIMES AND MAY
ALSO RESULT IN A THIN GLAZE OF ICE ON ELEVATED AND METAL SURFACES.

TEMPERATURES WILL WARM ABOVE FREEZING BY LATE SUNDAY MORNING.

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:15 PM CSTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Williamson10 hr
Feb 21, 9:07 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 8 more6 hr
Feb 21, 9:47 PM CSTRiver Flood WarningOHXCheatham24 hr
Feb 22, 2:55 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 10 more9 hr
Feb 22, 3:41 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 16 more8 hr
Feb 22, 3:57 AM CSTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Williamson8 hr
Feb 22, 4:26 AM CSTRiver Flood AdvisoryOHXPerry36 hr
Feb 22, 4:39 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson27 hr
Feb 22, 7:04 AM CSTRiver Flood AdvisoryOHXMontgomery31 hr
Feb 22, 7:16 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson12 hr
Feb 22, 7:25 AM CSTRiver Flood AdvisoryOHXHickman51 hr
Feb 22, 7:32 AM CSTRiver Flood WarningOHXPerry45 hr
Feb 22, 7:48 AM CSTRiver Flood AdvisoryOHXGiles23 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.